Busy. Please wait.
or

show password
Forgot Password?

Don't have an account?  Sign up 
or

Username is available taken
show password

why


Make sure to remember your password. If you forget it there is no way for StudyStack to send you a reset link. You would need to create a new account.
We do not share your email address with others. It is only used to allow you to reset your password. For details read our Privacy Policy and Terms of Service.


Already a StudyStack user? Log In

Reset Password
Enter the associated with your account, and we'll email you a link to reset your password.

Remove ads
Don't know
Know
remaining cards
Save
0:01
To flip the current card, click it or press the Spacebar key.  To move the current card to one of the three colored boxes, click on the box.  You may also press the UP ARROW key to move the card to the "Know" box, the DOWN ARROW key to move the card to the "Don't know" box, or the RIGHT ARROW key to move the card to the Remaining box.  You may also click on the card displayed in any of the three boxes to bring that card back to the center.

Pass complete!

"Know" box contains:
Time elapsed:
Retries:
restart all cards




share
Embed Code - If you would like this activity on your web page, copy the script below and paste it into your web page.

  Normal Size     Small Size show me how

Pharm Quiz 3

Pharm Wk3 Quiz

QuestionAnswer
A 58-year-old man is admitted to the emergency department. A diagnosis of severe digoxin toxicity is made. Bradycardia is present, and an electrocardiogram (ECG) confirms toxicity. The nurse will administer which of the following drugs? Digoxin immune fab
A nurse is providing patient education to a 35-year-old man who has been prescribed clonidine (Catapres) as part of step 2 antihypertensive therapy. The nurse should anticipate that the drug will be administered transdermally
A 45-year-old man who is a construction worker has been diagnosed with hyperlipidemia and has been prescribed lovastatin. The nurse will advise the patient to avoid prolonged exposure to sunlight
A nurse is caring for a patient with chronic angina. The patient is receiving ranolazine (Ranexa) 500 mg PO bid. Which of the following signs or symptoms would the nurse attribute to being a common adverse effect of this medication? Dizziness
A clinic nurse has been assigned a 49-year-old female patient who has a history of diabetes. A recent diagnosis of hypertension has been made, and the patient has been prescribed a thiazide diuretic and labetalol. The patient will be scheduled to return to the clinic once a month for the next 6 months. A priority action by the nurse will be to monitor the patient's blood pressure
A 39-year-old African-American male is 25 pounds overweight and has been diagnosed with hypertension after three consecutive above-normal blood pressure readings. The most likely initial drug therapy for this patient will be a diuretic
A 77-year-old man's chronic heart failure is being treated with a regimen of quinapril (Accupril) and furosemide (Lasix). Which of the following assessment findings would suggest that the loop diuretic is contributing to a therapeutic effect? The man's chest sounds are clear and his ankle edema is lessened
A normal maintenance dose for digoxin is 0.125 to 0.5 mg/day. In which of the following patients would the nurse most likely administer a lower-than-normal maintenance dose of digoxin? A 79-year-old male with cardiomegaly
A 62-year-old man has been prescribed extended-release lovastatin. The nurse will instruct the patient to take the medication at bedtime
A patient is admitted to the emergency department with severe chest pain. The emergency department physician orders intravenous nitroglycerin 5 mcg/min, titrate dose by 5 mcg/min every 3 to 5 minutes per infusion pump as needed. Before administering the nitroglycerin, the nurse should prioritize which of the following assessments Blood pressure
A nurse has been following a male patient who is taking hydralazine, clonidine, and a diuretic for hypertension. After 2 weeks of medication therapy, the patient begins to complain of numbness and tingling in his hands and feet. The nurse suspects that these signs or symptoms are signs of peripheral neuritis
A resident of a long-term care facility receives 12.5 mg metoprolol (Lopressor) at 8 AM and 8 PM daily. Before administering this drug, the nurse should perform and document what assessments? Heart rate and blood pressure
A patient has been prescribed lovastatin for a high cholesterol level. The nurse's teaching plan will include a basic explanation of how the drug produces its therapeutic effect. The nurse will explain that lovastatin lowers cholesterol levels because it inhibits cholesterol syntheses
A patient with class-IV CHF has a medication regimen consisting of metoprolol (Lopressor), enalapril (Vasotec), and furosemide (Lasix). In addition to regularly assessing the patient s heart rate, the nurse should prioritize assessment of the patient's blood pressure
A priority nursing assessment for a patient who is to receive an alpha- or beta-adrenergic antagonist would be to assess heart rate
A nurse who provides care in a busy clinic is aware of the high incidence and prevalence of hyperlipidemia and the consequent need for antihyperlipidemics in many patients. Treatment of high cholesterol using statins would be contraindicated in which of the following patients? An obese male client who is a heavy alcohol user and who has cirrhosis of the liver
Several months of treatment with a statin accompanied by lifestyle modifications have failed to appreciably improve a patient's cholesterol levels. Consequently, the patient has been prescribed cholestyramine. The nurse should recognize that this drugs achieves its therapeutic effect by oxidizing cholesterol to bile acids.
Which of the following patients is most likely to benefit from the administration of an adrenergic agonist? A man who is in cardiogenic shock following a myocardial infarction
A patient is brought to the emergency department in hypertensive crisis. Nitroprusside is administered intravenously. The patient experiences diaphoresis and dizziness. Which of the following is the appropriate action by the nurse? Slow the rate of the infusion
A nurse is caring for a patient who is admitted into the cardiac care unit with acute, decompensated heart failure. Nesiritide (Natrecor) has been ordered. When preparing for administration of the drug, the nurse will administer the initial IV bolus over approximately 60 seconds
A 55-year-old man's hypertension has not responded adequately to his current medication regimen consisting or an ACE inhibitor, a beta-blocker and a thiazide diuretic. As a result, he will soon begin taking hydralazine (Apresoline) in addition to his existing antihypertensives. The addition of this medication to his regimen means that the nurse must prioritize which of the following nursing actions? Frequent assessment of the patient's cardiac status
A nurse is caring for a patient who is taking digoxin and a loop diuretic. Which of the following would be most important for the nurse to monitor? Potassium levels
A nurse explains to a patient that nitroglycerin patches should be applied in the morning and removed in the evening. This medication schedule reduces the potential for nitrate tolerance
An expected outcome for a patient who has just taken sublingual nitroglycerin should be increased heart rate and decreased blood pressure
A nurse is the cardiac care unit is preparing to hang an intravenous dose of dofetilide (Tikosyn) for a patient who has just been admitted. What is the most likely goal of this intervention? To convert the patient's atrial fibrillation to normal sinus rhythm
Created by: bstudying